Monday, September 26, 2022

What Is Advil Cold And Sinus Good For

Doctor Vs Home Remedies

60 Second Product Review, Advil Cold & Sinus

A person may or may not need to see a doctor in case of a suspected sinus infection. Greg Davis, a physician at Seattles University of Washington Medical Center, says that when it comes to sinus infections, sinus irrigation may help ease the symptoms. It can help you feel better as you wait for the antibiotics to kick in.

Steroids, decongestants, and over-the-counter mucus thinners can help in making the affected feel better. If your sinus infection doesnt clear up after one or two courses of medication, seeing an ear, nose, and throat specialist is recommended.

Some people get sinus infections on a regular basis. Allergies and smoking are the only recognized risk factors. If the acute infection isnt treated properly, it can become chronic in rare situations.

Advil for Cold and Sinus is a commonly used decongestant to help with the common cold and sinus pressure.

Now, the only question that one would ask is whether Advil Cold Sinus tablets actually help or not. Lets find out how Advil works for colds and sinus.

When Is Advil Cold Sinus Useful

The common cold causes nasal and sinus congestion. The active ingredient ibuprofen helps pain while the decongestant in Advil for Cold and Sinus is a proven nasal decongestant that helps alleviate your stuffy nose.

Advil for Cold and Sinus is a non-prescription medication that can be used by anybody aged 12 and above. Its accessible in your local drugstore or grocery shop behind the pharmacy counter.

What Is Advil Cold & Sinus

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Cold & Sinus is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Advil Cold & Sinus may also be used for purposes not listed in this medication guide.

Don’t Miss: Best Food For Sinus Congestion

What Happens If You Take 5 Advil

You can overdose on ibuprofen. You should always take it exactly as directed on the label or as recommended by your doctor. Taking too much ibuprofen, which is called an overdose, can cause dangerous side effects, including damage to your stomach or intestines. In rare cases, an overdose can be fatal.

Doctors And Scientists Agree That Covid

Advil Cold And Flu Multi Tablets 20

Ibuprofen/Advil is a leading over-the-counter fever and pain reliever that has been used safely and effectively for over 35+ years in 40 countries.* At GSK, the makers of Advil, safety remains our number one priority, and we support the scientific pursuit of evidence for ibuprofen/Advils safe use.

*When used as directed

According to current scientific literature and leading health agencies including the FDA, WHO, CDC, NHS and EMA, there is no evidence that OTC ibuprofen/Advil makes COVID-19 symptoms worse.

The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

Safety remains GSKs number one priority, and we support the ongoing scientific pursuit of data that builds upon ibuprofen/Advil’s safety profile.

Also Check: The Best Thing For Sinus Congestion

Before Taking This Medicine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

How Does This Medication Work What Will It Do For Me

This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

Recommended Reading: How To Get Rid Of Cold Sinus Infection

What Are The Mild And More Common Side Effects Of Advil Cold & Sinus

All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:

  • Constipation
  • Sudden changes in speech or vision

Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.

Are There Any Other Precautions Or Warnings For This Medication

Advil Cold & Sinus commercial

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Also Check: Alka Seltzer Plus Sinus Cold And Cough

What Should I Avoid While Taking This Medicine

Avoid driving or hazardous activity until you know how Advil Allergy Sinus will affect you. Your reactions could be impaired.

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to ibuprofen .

Treating A Cold & The Flu

While there is no cure for a cold or the flu, there are treatments that can help relieve the symptoms.

  • Antipyretics/analgesics such as ibuprofen can reduce fever and pain.
  • Antihistamines help dry out the nose.
  • Antitussives can reduce coughing.

A product such as Advil Cold, Sinus and Flu Extra Strength can provide effective relief of 10 symptoms with just one pill, allowing your body to get the rest it needs in order to recover.

Recommended Reading: How To Loosen Sinus Pressure

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctors advice if you are pregnant.

Also Check: Home Care For Sinus Infection

What Other Drugs Will Affect Ibuprofen And Pseudoephedrine

Advil Cold &  Sinus Caplets

Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine , sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist if it is safe for you to use ibuprofen and pseudoephedrine if you are also using any of the following drugs:

  • a blood thinner
  • heart or blood pressure medication, including a diuretic or “water pill” or
  • steroid medicine .

This list is not complete. Other drugs may interact with ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

Recommended Reading: Ent Doctor For Sinus Problems

Nsaids Platelet Aggregation Inhibition

Moderate Potential Hazard, Moderate plausibility. Applicable conditions: Thrombocytopathy, Coagulation Defect, Thrombocytopenia, Bleeding, Vitamin K Deficiency

Nonsteroidal anti-inflammatory drugs reversibly inhibit platelet adhesion and aggregation and may prolong bleeding time in some patients. With the exception of aspirin, the platelet effects seen with most NSAIDs at usual recommended dosages are generally slight and of relatively short duration but may be more pronounced in patients with underlying hemostatic abnormalities. Thrombocytopenia has also been reported rarely during NSAID use. Therapy with NSAIDs should be administered cautiously in patients with significant active bleeding or a hemorrhagic diathesis, including hemostatic and/or coagulation defects associated with hemophilia, vitamin K deficiency, hypoprothrombinemia, thrombocytopenia, thrombocytopathy, or severe hepatic impairment. NSAIDs that selectively inhibit cyclooxygenase-2 do not appear to affect platelet function or bleeding time at indicated dosages and may be preferable if risk of bleeding is a concern.

References

  • Berliner S, Sidi Y, Shaklai M, Pinkhas J Appearance of thrombocytopenia and benign monoclonal gammopathy following intake of drugs. Acta Haematol 67 : 71-2
  • Leese PT, Hubbard RC, Karim A, Isakson PC, Yu SS, Geis GS Effects of celecoxib, a novel cyclooxygenase-2 inhibitor, on platelet function in healthy adults: A randomized, controlled trial. J Clin Pharmacol 40 : 124-32
  • Hepatic And Renal Safety Profile

    Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:

    Archives of Internal Medicine, 1994

    • The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12

    Postgraduate Medicine, 2018

    • Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13

    Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events

    American Journal of Epidemiology, 2000

    • Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9

    Pharmacotherapy, 1999

    • No major adverse events related to renal injury were identified during the study10

    Pharmacotherapy, 1992

    • After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11

    AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.

    Also Check: If Sinus Infection Is Left Untreated

    Don’t Miss: How To Get Rid Of Sinus Drainage In Throat

    How Does Advil Cold & Sinus Work To Treat A Sinus Infection

    Advil Cold & Sinus is one of the most popular over-the-counter treatments for colds and sinus infections. The active ingredients, chlorpheniramine, ibuprofen and pseudoephedrine are found not only in Advil Cold & Sinus but also in its generic counterparts.

    Advil Cold & Sinus works to reduce the inflammation of the sinus passages and the build-up of excess mucus. The medication decreases sinus congestion and difficulty breathing by reducing swelling of the nasal tissues that restrict your airways. Advil also acts as a general pain reliever to ease the discomfort of sinus pressure. You can find Advil Cold & Sinus at your local pharmacy.

    When suffering from the pain of a sinus infection we often jump at the quickest and easiest over-the-counter medication. Before reaching for the box of Advil at the drugstore at the onset of sinus congestion, take care to read the facts below concerning side effects. Even if you are not at risk for the serious side effects, it is important to remain aware of the milder, more common things you might experience before using this medication.

    What Does Advil Cold And Sinus Do

    My Smiley360 Advil Sinus Congestion And Pain Campaign

    When to Use Advil Cold & Sinus Nasal and sinus congestion are symptoms of the common cold or flu. The decongestant in Advil Cold & Sinus relieves congestion to help relieve your stuffy nose and ibuprofen relieves pain. Advil Cold & Sinus is a safe, non-prescription drug that can be used by people 12 years and older.

    Read Also: What Are The Symptoms Of Sinus Pressure

    How Should I Take Advil Cold & Sinus

    Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

    Take Advil Cold & Sinus with food or milk to lessen stomach upset.

    If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

    Do not give ibuprofen to a child younger than 12 years old.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
    • a heart attack, stroke, or blood clot
    • stomach ulcers or bleeding

    Read Also: Directions For Advil Sinus Congestion And Pain

    Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

    If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    How Advil Cold & Sinus Works

    ADVIL COLD &  SINUS DAY/NIGHT 36

    Treatment Options

    Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

    Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

    You May Like: Wisdom Teeth Sinus Pain Relief

    Can Diabetics Take Zyrtec

    While it is always better to use pills, capsules or tablets rather than sugar-containing liquids, t there is actually not very much sugar in any of these liquid forms that would cause major problems with glucose control. We use Zyrtec and all other allergy medicine in kids and adults with diabetes without restrictions.

    D Gsk Group Of Companies

    GlaxoSmithKline PLC is a multinational pharmaceutical company. Pharmaceuticals, Vaccines, and Consumer Healthcare are the three core areas in which the company conducts research and development. Tablets, creams/ointments, inhalers, injections, liquids, and sterile items are among the companys product compositions.

    GSK assumes the worlds number one provider of pain relief. Their pain relief portfolio includes medications that provide relief to millions of people. People can control their symptoms with world-leading brands like Advil, Panadol, and Voltaren, as well as beloved local brands like Excedrin in the United States and Fenbid in China.

    Don’t Miss: Advil Sinus And Pain Dosage

    Popular Articles
    Related news